I had my otoplasty done on july 30th. About 4 days after the procedure, there was always more swelling and puffiness on my right ear. My left ear made a quick recovery and right not it looks perfect. My right ear however is still red, puffy, and swollen. There has not been much improvement. It has been draining a bit (not blood) and they told me this was normal. But is this usual for 18 days post op? The difference between ears is evident, my right even looks larger because of the swelling.
Is It Normal for an Ear to Still Have a Good Amount of Swelling and Puffines After 2 Weeks Post Op? (photo)
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Swelling of the Ears following Otoplasty
Thank you for this question and photos.
Some patients swell quite a bit after otoplasty. Usually, the ear which needed more work swells more. The swelling should progressively diminish over time. If the more swollen ear is red, more painful, and does not appear to be improving, your doctor should be notified of these findings and fully evaluate you.
These is an occasional patient who just needs more time to heal. Rarely, an infection can begin and require treatment. Persistant swelling, pain, redness, and drainage may indicate the need for antibiotic therapy. Please discuss your concerns with your doctor so that you can be carefully monitored.
Asymmetric swelling after otoplasty
Asymmetry is quite common early on in healing after otoplasty. However, it is best to see your surgeon afterwards to determine if there is an issue that needs to be addressed. Potential issues which can occur include ear infection, resolving hematoma, resolving swelling.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.